Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 11, NWS Green Bay, WI

September 15, 2023Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Sep 15, 2023, 3:29 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2023, 3:29 PM CDT (20:29 UTC)
Expired
Sep 16, 2023, 1:00 AM CDT
In force
10 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WHUS43 KGRB 152029
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
329 PM CDT Fri Sep 15 2023

WIZ022-040-050-160430-
/O.NEW.KGRB.BH.S.0011.230915T2029Z-230916T0600Z/
Door-Kewaunee-Manitowoc-
329 PM CDT Fri Sep 15 2023

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WHAT...Large waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
1 follow-up statement
622 
WHUS43 KGRB 160401
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1101 PM CDT Fri Sep 15 2023

WIZ022-040-050-160600-
/O.CON.KGRB.BH.S.0011.000000T0000Z-230916T0600Z/
Door-Kewaunee-Manitowoc-
1101 PM CDT Fri Sep 15 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WHAT...Large waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 15, 2:34 PM CDT, 55 minutes earlier.

Area forecast discussion, Sep 15, 2:34 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
234 PM CDT Fri Sep 15 2023

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Saturday
Issued at 227 PM CDT Fri Sep 15 2023

A line of showers and thunderstorms across north-central and
portions of central Wisconsin will continue to move east through
the rest of the afternoon and into the evening hours. There could
also be a few rumbles of thunder; however, instability is fairly
paltry so it is not expected to be ubiquitous. The showers are
expected to weaken and become less organized as they move east
through the evening hours with the loss of daytime heating and
dynamics as the low level jet weakens and the upper jet lifts
north into Upper Michigan. In fact, many locations across eastern
Wisconsin may not see much if anything in the way of rainfall this
evening.

Behind the showers, some clearing is possible across central and
north-central Wisconsin later tonight. Any clearing would allow
for fog formation given the recent rainfall and abundant low level
moisture. The fog could be dense at times if it does form later
tonight. Lows tonight are expected to range from the upper 40s to
lower 50s across north- central Wisconsin to the middle 50s
across east- central Wisconsin.

A weak cold front will track through on Saturday along with a mid
level trough through the western Great Lakes region. This could
cause some isolated showers and thunderstorms to develop across
the area, mainly during Saturday afternoon. The best chance will
be across the eastern portion of the area. Highs on Saturday are
expected to range from around 70 across the north, to 70 to 75
across east-central and northeast Wisconsin.

.LONG TERM...Saturday Night Through Friday
Issued at 227 PM CDT Fri Sep 15 2023

Isolated showers may still be present at the beginning of the
extended period Sunday night, but most of the area will be dry at
the beginning of the forecast. Cold air advection behind the
departing rain will help establish an upper ridge aloft and bring
in keep temperatures cool at the surface. High temperatures on
Monday will range from the middle 60s to the lower 70s.

Surface flow then switches to the south Monday night, gradually
bringing warmth and moisture back to the region over the day
Tuesday. As a result, Tuesday will likely have more cloud cover
than Monday, with a chance to produce some light sprinkles by the
late afternoon and evening. Any rain will be fairly light with no
thunder in the forecast at this time.

The overall pattern will then remain fairly static from the middle
to end of next week, with a broad upper trough off to the east
keeping southerly flow in place across Wisconsin. Temperatures
will rise above normal, into the upper 70s to lower 80s across the
region. Weather will likely be unsettled by the end of the week as
well, as the warmth and moisture provide ample opportunity for
showers ahead of an approaching low pressure system.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1245 PM CDT Fri Sep 15 2023

An upper level disturbance will produce a broken line of showers
as it moves across central and north-central Wisconsin this
afternoon. The activity should diminish as it moves into eastern
Wisconsin this evening. MVFR ceilings are possible north of a
Merrill to Iron Mountain line this afternoon, but otherwise VFR
conditions are expected. Hi-res models continue to show the
showers breaking apart as they reach the eastern TAF sites this
evening, therefore will remove the PROB30 as this is within the
first 9 hours of the forecast and confidence is too low to include
a TEMPO group.

Partial clearing is expected tonight across north-central
Wisconsin after midnight. The remainder of the area should have
middle clouds. Low clouds or fog may form where skies clear late
tonight, mainly north of a Wausau to Iron Mountain line where IFR
conditions are possible.

A cold front will move slowly across Wisconsin Saturday, and
bring scattered showers and thunderstorms, especially east of a
IMT to STE line in the afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM.....Kurimski
LONG TERM......Uhlmann
AVIATION.......Kurimski
Hazardous weather outlook, Sep 15, 2:20 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
220 PM CDT Fri Sep 15 2023

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
220 PM CDT Fri Sep 15 2023

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A few thunderstorms are possible early this evening across central
and north-central Wisconsin. These storms are not expected to be
severe.

Patchy dense fog is possible across central and north-central
Wisconsin late tonight. Any dense fog could create hazardous
travel conditions.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There is a small chance of thunderstorms over central and eastern
Wisconsin Saturday afternoon into Saturday night. Lightning and
brief wind gusts would be the primary threats with these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-161930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
220 PM CDT Fri Sep 15 2023

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There is a small chance of thunderstorms Saturday afternoon into
Saturday night. Any storms would pose a hazard to mariners.

Kurimski/Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 3:28 PM CDTSmall Craft AdvisoryGRB10 hr

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.